Started Lexapro 12 days ago-- when will it kick in?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Michael7967
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 11/3/2007 10:51 AM (GMT -7)   
Hi everyone. I appreciate that this forum is here. I started Lexapro 12 days ago (10mg/day) for a relapse of severe clinical depression/anxiety (which I hadn't experienced in years). Can any Lex users give me their best recollection of when they truly started feeling better on it? I had the vague sense a few days ago (Day #10) that it was starting to work. But the past few days have been especially rough in the anxiety dept. And I'm spending too many hours of my day googling "depression" instead of anything productive (i.e. work, laundry, socializing). Does it take at least two weeks to really kick in? Or three weeks? I know everyone is different, but would greatly value hearing from you all. Warm regards.

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 11/3/2007 11:06 AM (GMT -7)   
Hi there Michael, and welcome to healingwell.

It generally can take up to 6 weeks for anti depressants to work.

I started Lexapro at the end of June, and really started to feel the results like the end of July, the beginning of August.

Be patient. IF it's the right drug for you, it is truly something amazaing. It got me out of my house after months of agoraphobia.

Give it time, and stop googling. Easier said than done, but googling will only make things worse for you!

Again, welcome to healingwell. I wish you all the best.!


 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~

Post Edited (TammyGrl0528) : 11/3/2007 12:10:18 PM (GMT-6)


Michael7967
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 11/3/2007 11:14 AM (GMT -7)   
Dear Tammy-
I so appreciate your taking the time to respond. I clearly need to be patient and not expect miracles after just 12 days on it. What's odd is that I had that feeling (brief bursts of well-being, the joyous yawns, etc.) a few days ago, but they have faded away. I guess I expected the Lexapro to move in a linear way -- in one direction or another.
So happy to hear that you are doing well on the medicine. Thanks also for the advice about the googling. It really does become an endless pit/rut.
Best.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 11/3/2007 3:15 PM (GMT -7)   
Hi and Welcome
yes it can take up to 6 weeks to finally start giving you some relief

You could ask your doc for something short term ......short acting to help you out til it does kick in...........Many are on a benzo like ativan or clonazapam or so many others until this kicks in

Keep us posted plz

NO you should not be checking internet all the time ....Health Anxiety becomes a part of that IMHO ...or makes it worse ........

Stay with us and keep posting

LYN
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
  CO-Moderator@ Crohns
       Anxiety/Panic
  Moderator@ Alzheimer's
DX @ Crohns, Pyoderma Gangrenosum ,Anxiety /Panic
 
        We Have Anxiety.....Anxiety Does NOT have Us
 
      
 
 
                            


Michael7967
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 11/4/2007 8:36 AM (GMT -7)   
Thank you, Lyn. Very grateful for this. As you all know, depression/anxiety make you so tuned in to your mood (minute-to-minute) that even 2 weeks on the Lexapro can feel like 6 weeks. Mornings are really, really rough. Thanks again.

starbrite
Regular Member


Date Joined Jul 2007
Total Posts : 154
   Posted 11/4/2007 9:20 AM (GMT -7)   
Hi there

Not much to add just want to say welcome and glad you are here. I was on Lexapro and it does take a good six weeks to kick in. I think if you are having so much trouble right now you should talk to your doctor. that's what their there for. I'm so sorry you are feeling so depressed and anxiety ridden it is the pits.

Take gentle care
Starbrite

Michael7967
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 11/5/2007 6:51 AM (GMT -7)   
Hi Starbrite- Thanks so very much for your encouraging note.

Best,
Michael

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 11/6/2007 3:16 PM (GMT -7)   
Hey Michael...just a word of encouragement for you...maybe...Mornings were tough for me at first, and the first couple weeks were especially tough. Hang in there hun...it will work itself out!

Wishing you the best!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:15 PM (GMT -7)
There are a total of 2,735,704 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
309 Guest(s), 8 Registered Member(s) are currently online.  Details
geop, FearBug, tickcheckguy, Loutucky, Girlie, Sheeks175, joavila92, Nomar Lupron 4 Me


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer